Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 2, 2021, 4:06 PM MST for Apache County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:06 PM MST (23:06 UTC)
- Expired
- Aug 2, 2021, 4:45 PM MST
- In force
- 39 min
- Issued by
- NWS Flagstaff, AZ
County Apache County, AZ
The radar
The Albuquerque radar (KABX), 216 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS85 KFGZ 022306 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 506 PM MDT Mon Aug 2 2021 AZZ011-022345- Chuska Mountains and Defiance Plateau- 506 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WINDOW ROCK IN APACHE COUNTY UNTIL 545 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm over Tse Bonito, or 19 miles northwest of Gallup, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Defiance, Window Rock and St. Michaels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3562 10918 3579 10912 3578 10904 3558 10905 TIME...MOT...LOC 2305Z 282DEG 14KT 3567 10903 $$ MCT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:50 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 2, 2:50 PM MST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 250 PM MST Mon Aug 2 2021 .SYNOPSIS...Isolated to scattered thunderstorms today will become mainly limited to far eastern Arizona by Tuesday. Limited thunderstorm coverage is forecast to persist through Thursday. Temperatures will warm to five to ten degrees above normal by mid-week. Shower and storm coverage is expected to spread westward again starting Friday. && .DISCUSSION...Vis/IR sandwich satellite imagery this afternoon shows storms struggling to strengthen across much of northern Arizona. The coldest cloud tops are associated with storms over the Navajo Nation as well as storms moving off the Mogollon Rim/White Mountains to the south. Some of these slow-moving storms are producing enough heavy rain for a localized flash flood threat. To the west of the aforementioned areas, storms are strengthening only briefly before producing orphan anvils and dissipating. Expect storm coverage to decrease after 5 pm, with storms expected to be largely gone by 9-10 pm. Tuesday and Wednesday...Precipitable water values are forecast to decrease by another 0.2" or so by Tuesday as the high becomes centered in the vicinity of the CA/NV/AZ meeting point and north/northeasterly flow persists. Thunderstorms are largely expected to be limited to the eastern Mogollon Rim and White Mountains areas on Tuesday, and even farther east on Wednesday. High temperatures through this period will be notably warmer than they have in recent memory, reaching 5-10 degrees above average by Wednesday. Thursday and Friday...The warmth continues on Thursday, most significantly in northern portions of the area. Excessive Heat Warnings may be needed for the lower elevations of the Grand Canyon, as well as Marble/Glen Canyons. Limited thunderstorm coverage continues on Thursday as well. Thunderstorm chances slowly return on Friday as temperatures begin to cool, especially in southern portions of the CWA. Saturday through Monday...Noticeably more EPS members indicate precipitation at northern Arizona locations each afternoon starting Saturday and continuing through Monday. Increased NBM PoPs reflect this well. Odds favor cooler and wetter weather returning through this period. && .AVIATION...For the 00Z package...Isolated to scattered -TSRA are expected through around 03-04z largely east of a line from K0V7-KINW-KPAN, with brief and isolated -TSRA west of this line. After 18z Tuesday, isolated -TSRA should be east of a KPAN-KRQE line. Otherwise, VFR conditions are expected for the next twenty- four hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Afternoon high temperatures around five or more degrees above normal are forecast for Tuesday and Wednesday, with thunderstorm coverage limited to eastern Arizona. Haines indices of 5 and 6 are forecast for Wednesday afternoon. Thursday through Saturday...One more dry and very warm day is expected Thursday before moisture returns and thunderstorm coverage increases from Friday into Saturday. Breezy afternoon west-southwest winds are forecast on Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...AT AVIATION...AT FIRE WEATHER...AT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 2, 3:34 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 PM MST MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL EAST FORK 33.80N 109.93W
08/02/2021 E0.88 INCH NAVAJO AZ PUBLIC
PUBLIC REPORTS NICKEL SIZED HAIL.
&&
ETSpecial weather statement, Aug 2, 4:06 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 506 PM MDT Mon Aug 2 2021 AZZ011-022345- Chuska Mountains and Defiance Plateau- 506 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WINDOW ROCK IN APACHE COUNTY UNTIL 545 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm over Tse Bonito, or 19 miles northwest of Gallup, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Defiance, Window Rock and St. Michaels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3562 10918 3579 10912 3578 10904 3558 10905 TIME...MOT...LOC 2305Z 282DEG 14KT 3567 10903 MCT
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:05 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 1, 5:11 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 49 min |
| Aug 1, 5:22 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 1, 5:28 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 5 hr |
| Aug 1, 5:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 1, 5:49 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Aug 1, 6:04 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 1, 6:20 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
| Aug 1, 7:55 PM MST | Flash Flood Warning | FGZ | Gila | 2 hr |
| Aug 1, 8:26 PM MST | Flash Flood Warning | FGZ | Gila | 115 min |
| Aug 1, 8:59 PM MST | Flash Flood Warning | FGZ | Gila | 85 min |
| Aug 1, 9:47 PM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 2, 1:59 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Aug 2, 2:23 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 22 min |
| Aug 2, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 31 min |
| Aug 2, 4:14 PM MST | Special Weather Statement | FGZ | 31 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.